Alert archive / Arkansas / Flash Flood Watches in 2021
Flash Flood Watch 3, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood watch at May 19, 2021, 11:28 AM CDT for 15 counties in Arkansas. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2021, 11:28 AM CDT (16:28 UTC)
- Expired
- May 20, 2021, 7:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Little Rock, AR
- Flood severity
- None
Counties Clark County, AR, Cleburne County, AR, Conway County, AR, Dallas County, AR, Faulkner County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Lonoke County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Pulaski County, AR, Saline County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 42 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
513 WGUS64 KLZK 191628 FFALZK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Little Rock AR 1128 AM CDT Wed May 19 2021 ARZ023-024-031>033-037>045-052>054-201200- /O.CAN.KLZK.FA.A.0002.000000T0000Z-210520T1200Z/ /O.NEW.KLZK.FF.A.0003.210519T1628Z-210521T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Van Buren-Cleburne-Conway-Faulkner-White-Scott-Yell-Perry-Polk- Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring- Including the cities of Morrilton, Cabot, Danville, Mena, Perryville, Murfreesboro, Mount Ida, Norman, Dardanelle, Glenwood, Hot Springs, Malvern, Arkadelphia, Bryant, Benton, Little Rock, Searcy, Lonoke, Ola, Fairfield Bay, Clinton, Conway, Heber Springs, Beebe, North Little Rock, and Waldron 1128 AM CDT Wed May 19 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...FLOOD WATCH IS CANCELLED... The National Weather Service in Little Rock has issued a * Flash Flood Watch for portions of central Arkansas...north central Arkansas...southwest Arkansas and western Arkansas, including the following areas, in central Arkansas, Conway, Faulkner, Garland, Lonoke, Perry, Pulaski, Saline, White and Yell. In north central Arkansas, Cleburne and Van Buren. In southwest Arkansas, Clark, Hot Spring and Pike. In western Arkansas, Montgomery, Polk and Scott. * Through Thursday evening * Widespread heavy rainfall has fallen over much of the watch area over the past few days. With additional rounds of showers and thunderstorms in the forecast through Thursday, the potential for additional flash flooding will continue. * With the ground already saturated in many areas, it will not take much additional rainfall to produce flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && The Flood Watch for portions of central Arkansas...north central Arkansas...southwest Arkansas and western Arkansas, including the following areas, in central Arkansas, Conway, Faulkner, Garland, Lonoke, Perry, Pulaski, Saline, White and Yell. In north central Arkansas, Cleburne and Van Buren. In southwest Arkansas, Clark, Hot Spring and Pike. In western Arkansas, Montgomery, Polk and Scott has been replaced. $$ 44
3 follow-up statements
537 WGUS64 KLZK 191653 FFALZK Flood Watch National Weather Service Little Rock AR 1153 AM CDT Wed May 19 2021 ARZ022-055-062-066-201200- /O.EXA.KLZK.FF.A.0003.000000T0000Z-210521T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pope-Grant-Dallas-Ouachita- Including the cities of Russellville, Fordyce, Camden, and Sheridan 1153 AM CDT Wed May 19 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... The National Weather Service in Little Rock has expanded the * Flash Flood Watch to include portions of central Arkansas and southwest Arkansas, including the following areas, in central Arkansas, Grant and Pope. In southwest Arkansas, Dallas and Ouachita. * Through Thursday evening * Widespread heavy rainfall has fallen over much of the watch area over the past few days. With additional rounds of showers and thunderstorms in the forecast through Thursday, the potential for additional flash flooding will continue. * With the ground already saturated in many areas, it will not take much additional rainfall to produce flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ARZ023-024-031>033-037>045-052>054-201200- /O.CON.KLZK.FF.A.0003.000000T0000Z-210521T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Van Buren-Cleburne-Conway-Faulkner-White-Scott-Yell-Perry-Polk- Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring- Including the cities of Morrilton, Cabot, Danville, Mena, Perryville, Murfreesboro, Mount Ida, Norman, Dardanelle, Glenwood, Hot Springs, Malvern, Arkadelphia, Bryant, Benton, Little Rock, Searcy, Lonoke, Ola, Fairfield Bay, Clinton, Conway, Heber Springs, Beebe, North Little Rock, and Waldron 1153 AM CDT Wed May 19 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Portions of central Arkansas...north central Arkansas...southwest Arkansas and western Arkansas, including the following areas, in central Arkansas, Conway, Faulkner, Garland, Lonoke, Perry, Pulaski, Saline, White and Yell. In north central Arkansas, Cleburne and Van Buren. In southwest Arkansas, Clark, Hot Spring and Pike. In western Arkansas, Montgomery, Polk and Scott. * Through Thursday evening * Widespread heavy rainfall has fallen over much of the watch area over the past few days. With additional rounds of showers and thunderstorms in the forecast through Thursday, the potential for additional flash flooding will continue. * With the ground already saturated in many areas, it will not take much additional rainfall to produce flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 44
866 WGUS64 KLZK 200814 FFALZK Flood Watch National Weather Service Little Rock AR 314 AM CDT Thu May 20 2021 ARZ022>024-031>033-037>045-052>055-062-066-210000- /O.CON.KLZK.FF.A.0003.000000T0000Z-210521T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pope-Van Buren-Cleburne-Conway-Faulkner-White-Scott-Yell-Perry-Polk- Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring-Grant- Dallas-Ouachita- Including the cities of Russellville, Morrilton, Cabot, Danville, Mena, Perryville, Murfreesboro, Mount Ida, Norman, Dardanelle, Glenwood, Hot Springs, Malvern, Arkadelphia, Bryant, Sheridan, Fordyce, Benton, Little Rock, Searcy, Lonoke, Ola, Fairfield Bay, Clinton, Conway, Heber Springs, Beebe, North Little Rock, Camden, and Waldron 314 AM CDT Thu May 20 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Arkansas...north central Arkansas...southwest Arkansas and western Arkansas, including the following areas, in central Arkansas, Conway, Faulkner, Garland, Grant, Lonoke, Perry, Pope, Pulaski, Saline, White and Yell. In north central Arkansas, Cleburne and Van Buren. In southwest Arkansas, Clark, Dallas, Hot Spring, Ouachita and Pike. In western Arkansas, Montgomery, Polk and Scott. * Through this evening * Widespread heavy rainfall has fallen over much of the watch area over the past few days. With additional rounds of showers and thunderstorms in the forecast through this afternoon....the potential for additional flash flooding will continue...especially in areas where a narrow axis of heavy rainfall sets up. * With the ground already saturated in many areas, it will not take much additional rainfall to produce flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 62
896 WGUS64 KLZK 201956 FFALZK Flood Watch National Weather Service Little Rock AR 256 PM CDT Thu May 20 2021 ARZ022>024-031>033-037>045-052>055-062-066-210000- /O.CON.KLZK.FF.A.0003.000000T0000Z-210521T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pope-Van Buren-Cleburne-Conway-Faulkner-White-Scott-Yell-Perry-Polk- Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring-Grant- Dallas-Ouachita- Including the cities of Russellville, Morrilton, Cabot, Danville, Mena, Perryville, Murfreesboro, Mount Ida, Norman, Dardanelle, Glenwood, Hot Springs, Malvern, Arkadelphia, Bryant, Sheridan, Fordyce, Benton, Little Rock, Searcy, Lonoke, Ola, Fairfield Bay, Clinton, Conway, Heber Springs, Beebe, North Little Rock, Camden, and Waldron 256 PM CDT Thu May 20 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Arkansas...north central Arkansas...southwest Arkansas and western Arkansas, including the following areas, in central Arkansas, Conway, Faulkner, Garland, Grant, Lonoke, Perry, Pope, Pulaski, Saline, White and Yell. In north central Arkansas, Cleburne and Van Buren. In southwest Arkansas, Clark, Dallas, Hot Spring, Ouachita and Pike. In western Arkansas, Montgomery, Polk and Scott. * Until 7 PM CDT this evening * Widespread heavy rainfall has fallen over much of the watch area over the past few days. With additional rounds of showers and thunderstorms in the forecast through this afternoon....the potential for additional flash flooding will continue...especially in areas where a narrow axis of heavy rainfall sets up. * With the ground already saturated in many areas, it will not take much additional rainfall to produce flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 19
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood watch went out at May 19, 6:48 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 19, 6:48 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 648 AM CDT Wed May 19 2021 .AVIATION... Southerly flow continues to bring moisture into the state this morning with scattered showers. Showers and isolated thunderstorms are expected today and tonight. Heavy rain will be possible at times. Low clouds, rain, and fog will lead to MVFR and IFR conditions at times. && .PREV DISCUSSION...(ISSUED 237 AM CDT Wed May 19 2021) SHORT TERM...Today Through Thursday Night Most of the heavy rainfall had ended earlier in the morning hrs after some small scale boundary features generated a few small areas of very heavy rainfall of 2 to over 5 inches in some locations over central AR. Looking at the bigger picture...a complex of SHRA/TSRA remains south of AR early this morning...with the strongest activity moving east along the Gulf Coast. On the NRN edge closer to AR...additional scattered SHRA/isolated TSRA has been noted across WRN and extreme SERN sections of the state early this morning. Not much of a change is noted from Tue morning in the overall synoptic pattern...with a trough to the west...and ridge to the east of the state. This puts AR in S/SW flow aloft...with ample moisture continuing to lift north into the state. Will continue to see upper disturbances lift north over some portion of the state...with the next wave or two lifting north through this afternoon and tonight. This will bring some additional SHRA/TSRA to the CWA through tonight once again. The confidence in seeing precip...some potentially heavy at times...is fairly high. What remains uncertain is the exact location and timing of where the best coverage and heaviest rain will fall. This will depend highly on any small scale features like outflow boundaries...along with where the upper disturbances pass. Latest data suggests the WRN portions of the CWA remain in the higher confidence area of seeing more organized convection...but still think there could be some potential further east like recent events have shown. Will just need to keep any eye on any smaller scale features that could alter the overall synoptic scale setup for where any localized heavy rainfall maxima sets up. Given the aforementioned confidence issues...do not plan on any alterations to the current flood watch at this time. As for the SVR Wx threat...while the threat is low at this time...a few strong to briefly SVR storms could be seen through tonight. The primary hazard will be damaging winds...with some marginally SVR hail also possible with the strongest storms. The more significant threat will remain heavy rainfall and flash flooding. By Thu...the upper ridge to the east will begin expanding west...with AR becoming under more influence of the upper ridge. This will tend to shift the better potential for SHRA/TSRA further west of AR as well...though some fairly decent chances for convection will remain across the WRN counties Thu into Thu night. With the ridge expanding west...this will allow for temps to increase as well...mainly from east to west. Highs will warm from the upper 60s to upper 70s today...to the low 70s to mid 80s for Thu afternoon. Lows will generally remain in the 60s. LONG TERM...Friday Through Tuesday Settled weather returns to the CWA as scattered showers come to and end late Friday. Highest PoPs are held in west/southwest parts of the CWA where showers will remain possible through Friday night as a building ridges slowly pushes unsettled weather west into TX and OK. Rainfall totals will be kept minimal as any precipitation will be light in nature. Into the weekend and early next week, skies will begin to clear and temperatures will be on the rise. Temperatures look to rise above normal under the presence of high pressure as highs rise into the 80s and 90s and lows into the 60s. && .LZK Watches/Warnings/Advisories... Flood Watch through Thursday morning FOR Clark-Cleburne-Conway- Faulkner-Garland-Hot Spring-Lonoke-Montgomery-Perry-Pike-Polk- Pulaski-Saline-Scott-Van Buren-White-Yell. && Aviation...51
Hazardous weather outlook, May 19, 3:11 AM CDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 311 AM CDT Wed May 19 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 311 AM CDT Wed May 19 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will remain possible through tonight as additional systems move over the state. Some areas of heavy rainfall are possible over some portion of the state...though the exact area of heaviest rainfall is uncertain at this time. This will lead to an increased flash flood threat...especially if the additional heavy rainfall falls on already very saturated soils from recent observed very heavy rainfall. While the threat for severe weather is generally low...a strong storm or two could be seen...with a briefly severe storm also possible. Damaging winds and marginally severe hail will be possible with the strongest storms. Again...the main hazardous weather threat will be an increased flash flood threat through tonight. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Additional showers and thunderstorms will be possible across portions of the area through Friday before drier weather returns for the weekend. Locally heavy rainfall will be possible...leading to an increased threat for additional flash flooding through Friday. Beyond Friday...the threat for hazardous weather will become low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/233
In the hours before
Local storm report, May 19, 8:19 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
819 AM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 W COLLEGEVILLE 34.63N 92.49W
05/19/2021 M4.48 INCH SALINE AR TRAINED SPOTTER
&&
EVENT NUMBER LZK2100648
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:07 PM CDT | Special Weather Statement | LZK | Conway, Pope, Saline | 53 min |
| May 18, 7:21 PM CDT | Special Weather Statement | LZK | Clark | 39 min |
| May 18, 7:33 PM CDT | Tornado Warning | LZK | Conway, Faulkner, Perry | 16 min |
| May 18, 8:04 PM CDT | Special Weather Statement | LZK | Pulaski | 41 min |
| May 18, 8:08 PM CDT | Special Weather Statement | LZK | Faulkner | 37 min |
| May 18, 8:22 PM CDT | Special Weather Statement | LZK | Faulkner | 38 min |
| May 18, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 20 min |
| May 18, 8:42 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry | 4 hr |
| May 18, 8:50 PM CDT | Flash Flood Warning | LZK | Faulkner, Pulaski, Van Buren | 5 hr |
| May 18, 8:54 PM CDT | River Flood Advisory | LZK | Prairie, White, Woodruff | 13 hr |
| May 18, 8:56 PM CDT | Flash Flood Warning | LZK | Faulkner, Grant, Pulaski, Saline | 5 hr |
| May 18, 9:25 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Ouachita | 3 hr |
| May 18, 10:00 PM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Lonoke, Pulaski, Van Buren, White | 3 hr |
| May 18, 10:34 PM CDT | Flash Flood Warning | LZK | Calhoun, Dallas, Grant, Ouachita | 4 hr |
| May 18, 10:51 PM CDT | Flash Flood Warning | LZK | Grant, Pulaski, Saline | 118 min |
| May 19, 10:18 AM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 35 hr |
| May 19, 4:43 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Grant | 3 hr |
| May 19, 5:34 PM CDT | Flash Flood Warning | LZK | Faulkner, Grant, Perry, Pulaski, Saline | 2 hr |
Nearby
Flash Flood Watches in Arkansas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.